| Catalog Number |
640CX2505 |
| Medical Device Problem Codes |
Positioning Failure (1158); Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31028743) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 31028743) passed through the tip of the concomitant 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown) for a short section, then the microcatheter kicked back.The physician retracted the coil and re-delivered it but the coil was impeded in the microcatheter tip and could not be further advanced.The physician retracted the coil and it was unraveled / stretched.The physician removed the microcatheter and coil from the patient and switched to a new coil to complete the procedure using the same microcatheter.There was no report of any negative patient impact.On 09-jul-2024, additional information was received.Per the information, the target vessel of the procedure was the internal jugular end.A continuous flush had been maintained through the microcatheter.The coil had been withdrawn and repositioned once.Prior to this coil, there were other coils that went through the same microcatheter.The reported issue occurred during the repositioning of the coil in the aneurysm.The microcatheter was repositioned over the coil while the coil was deployed / partially deployed out of the distal end of the microcatheter.A one-to-one relationship between the coil and delivery wire was verified with fluoro prior to repositioning.Per the information, the replacement coil was another 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505).The information confirmed there was no negative patient impact and no delay in the procedure as a result of the reported issue.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 23-jul-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.The support coil was noted to be protruding from the introducer.No other damages nor anomalies were observed on the device during the visual inspection.Microscopic inspection was performed.Under magnification, it was observed that the introducer was opened by the kinked at the point where the support coil is noted to be protruding from.In addition, the embolic coil component was inspected and under magnification, it was observed to be in good condition (i.E., no elongation, no kink, and no non-concentric loop) were noted inside the introducer.Residues of dried blood were found inside the gripper.Due to the kink and protruding condition of the support coil and the kinked introducer, functional analysis was precluded.The issue regarding a coil being stretched cannot be confirmed with the evidence available since the coil was found undamaged, however, based on the residues found inside the gripper is suggested that a continuous flush had not been done; without an adequate flush, issues such as resistance between the delivery system and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, resulting in the kinking of the introducer.However, this cannot be conclusively determined.According to the risk documentation, resistance in microcatheter is a potential issue that can occur during microcoil placement due to excessively tortuous anatomy, which can result in device damage.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding resistance / friction was confirmed.The issue regarding a coil positioning difficulty could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.A review of manufacturing documentation associated with this lot (31028743) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.